Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had a medical abortion. Having nausea, bleeding and feeling anxious. How long will it take to recover?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hello there. I had a medical abortion 4 days ago. My 1st pregnancy, unplanned, I'm 31. My body feels so heavy, puffy & bloated. I was very nauseous through my 6 weeks of pregnancy so I did eat a bit more. After I found out I was pregnant, I had continued the nausea & also had anxiety. The only thing that sounded good was toast with jam, o that's mostly what I ate most of last week. I'm very active & exercise daily by running or going to hot yoga. I've worked really hard to get my body to a certain size & weight. I'm feeling uncomfortable, self conscious & anxious in my own skin through this time. I'm still bleeding & it has slowed down, cramps subsiding slowly. My question long will it take before I feel healthy, lean & toned again? My follow up appt is Tuesday. Thank you for your time & confidentiality!
Posted Sun, 24 Nov 2013 in Abortion and Stillbirth
Answered by Dr. Sree Gouri SR 12 minutes later
Brief Answer: It may take around 3 to 4 weeks Detailed Answer: Hi, Thanks for the query. After undergoing abortion it may take one week to ten days for the spotting to stop. Possibly you may regain your previous health status in one month. You can do your routine work after one week of abortion. If there is much blood loss, you may need iron supplementation. Better to go for strenuous exercises after 3 to 4 weeks after abortion. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor